Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 414, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2021, 4:58 PM CDT for Comanche County, Kiowa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 18, 2021, 5:24 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WUUS54 KOUN 182158
SVROUN
OKC031-075-182245-
/O.NEW.KOUN.SV.W.0414.210718T2158Z-210718T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
458 PM CDT Sun Jul 18 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Comanche County in southwestern Oklahoma...
Southeastern Kiowa County in southwestern Oklahoma...
* Until 545 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located 5 miles southeast
of Cooperton, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Snyder, Mountain Park, Indiahoma, Cooperton, southwestern Fort Sill
and western Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3488 9891 3484 9870 3460 9874 3466 9900
TIME...MOT...LOC 2158Z 011DEG 12KT 3479 9883
HAIL...1.00IN
WIND...60MPH
$$
..speg.1 follow-up statement
861
WWUS54 KOUN 182224
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
524 PM CDT Sun Jul 18 2021
OKC031-075-182234-
/O.CAN.KOUN.SV.W.0414.000000T0000Z-210718T2245Z/
Comanche OK-Kiowa OK-
524 PM CDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COMANCHE AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3488 9891 3484 9870 3460 9874 3466 9900
TIME...MOT...LOC 2220Z 011DEG 12KT 3470 9885
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:21 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 18, 2:21 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 221 PM CDT Sun Jul 18 2021 ...New LONG TERM... .SHORT TERM... (This afternoon through Monday) Issued at 1246 PM CDT Sun Jul 18 2021 A NW to SE oriented stationary boundary is currently draped across central OK this afternoon. This will be the location where isolated to scattered showers and thunderstorms develop through this evening. The highest chances are expected over SE OK where both surface observation and vis satellite suggest enhanced convergence with cu fields developing. In addition to diurnal convection along the boundary, an ongoing thunderstorm complex moving out of west central KS should enter NW OK around 23-00Z. A narrow environment of deep layer shear and instability should be present across this area as it continues to track south southeastward into west central OK after dark. Damaging wind gusts could accompany these storms, along with marginally severe hail until midnight or so. Late tonight, the surface front will move southwestward as a quasi cold front. Stratus may redevelop by early Mon morning behind it but confidence in how long it will persist is low. Temps should be much more bearable behind it regardless, and if stratus does linger by this time tomorrow it could be similar to what NE OK is experiencing right now (upper 70s to low 80s). As far as PoPs are concerned for tomorrow, it appears most of the region will be impacted by drier mid to upper air/subsidence as a shortwave trough within northerly flow moves into central AR by mid day. The exception will be over the extreme west where a secondary perturbation within sfc upslope flow could result in additional showers and thunderstorms throughout the day but confidence is on the low side regarding this scenario. && .LONG TERM... (Monday night through next Saturday) Issued at 221 PM CDT Sun Jul 18 2021 There is at least a chance that afternoon convection could still affect the southwestern portion of the area Monday evening, but the best signal is pushing west of the forecast area by the time we get into the evening hours. Otherwise POPs will generally be confined to low POPs in the southeast at various times closer to the proximity of the broad mid-level through remaining just southeast of the area. The large mid-level anticyclone over the southwestern U.S. builds into the into the central and northern Plains bringing warmer temperatures and helping to cut off any significant chance of precipitation through most of the area (except perhaps the southeast). && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Sun Jul 18 2021 MVFR cigs will continue for another hour or two over PNC and SWO. At least scattered cumulus is then expected for the rest of the afternoon and evening for most terminals. Thunderstorms will likely develop NW to SE along a cold front later today. However, most should remain confined to SE OK away from terminals so have only included VCTS over OUN. Later this evening, additional showers and thunderstorms are expected near NW OK near WWR. Brief IFR to MVFR cigs will develop behind the cold front early Mon morning. && .UPPER AIR... Issued at 1246 PM CDT Sun Jul 18 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 66 86 / 40 20 0 0 Hobart OK 71 87 65 87 / 30 30 10 0 Wichita Falls TX 74 89 68 89 / 40 30 10 0 Gage OK 69 84 63 86 / 40 30 0 0 Ponca City OK 68 86 64 85 / 20 20 0 0 Durant OK 74 88 68 89 / 60 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...26
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 307 PM CDT Sun Jul 18 2021 OKZ004>048-050>052-TXZ083>090-192015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 307 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of northwestern Oklahoma. The slight risk is northwest of a line from Arnett to Woodward to Alva. There is also a marginal risk of severe thunderstorms to the south and east of the slight risk and northwest of a line from Hollis to Cordell to Watonga to Medford. Showers and thunderstorms moving south through western Kansas will move into northwestern Oklahoma this afternoon and evening with some additional thunderstorms developing over northwestern Oklahoma. Some of these storms may be severe with wind gusts of 60 to 70 mph and hail to the size of quarters. The severe weather potential will linger into the evening before diminishing around midnight. Elsewhere, thunderstorms will be scattered across southern and western Oklahoma and western sections of north Texas through mid- evening. Although some of these storms could be strong, the severe weather potential is lower in these areas. Heavy rainfall will also be possible with any of the storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible on Monday and Tuesday with localized flooding as the only hazard. Thunderstorms will return on Thursday through Saturday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 18, 3:07 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 307 PM CDT Sun Jul 18 2021 OKZ016-022-023-182030- Washita OK-Caddo OK-Custer OK- 307 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita... northwestern Caddo and southeastern Custer Counties Until 330 PM CDT... AT 306 PM CDT, a strong thunderstorm was located 4 miles southeast of Weatherford. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Weatherford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3554 9871 3554 9855 3541 9853 3543 9872 TIME...MOT...LOC 2006Z 17DEG 1KT 3549 9863 03
Special weather statement, Jul 18, 3:28 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 PM CDT Sun Jul 18 2021
OKZ035-182100-
Kiowa OK-
328 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until
400 PM CDT...
AT 326 PM CDT, a strong thunderstorm was located 8 miles northeast of
Cooperton, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3498 9888 3506 9863 3485 9862 3486 9882
3485 9883
TIME...MOT...LOC 2026Z 256DEG 8KT 3492 9875
..speg.Special weather statement, Jul 18, 3:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 357 PM CDT Sun Jul 18 2021 OKZ015-182130- Dewey OK- 357 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Dewey County Until 430 PM CDT... AT 352 PM CDT, a strong thunderstorm was located 7 miles west of Taloga, moving southeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3604 9917 3610 9907 3595 9891 3587 9910 TIME...MOT...LOC 2052Z 326DEG 6KT 3602 9909 ..speg.
Special weather statement, Jul 18, 4:01 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
401 PM CDT Sun Jul 18 2021
OKZ035-182130-
Kiowa OK-
401 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until
430 PM CDT...
AT 359 PM CDT, a strong thunderstorm was located 7 miles southeast of
Mountain View, moving northeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3504 9891 3508 9862 3485 9862 3486 9882
3485 9883 3485 9896
TIME...MOT...LOC 2059Z 238DEG 3KT 3501 9867
..speg.Special weather statement, Jul 18, 4:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 435 PM CDT Sun Jul 18 2021 OKZ015-016-182200- Dewey OK-Custer OK- 435 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Dewey and northeastern Custer Counties Until 500 PM CDT... AT 431 PM CDT, a strong thunderstorm was located near Putnam, moving southeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3598 9918 3601 9896 3567 9872 3561 9901 TIME...MOT...LOC 2131Z 335DEG 20KT 3584 9899 ..speg.
Local storm report, Jul 18, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
07/18/2021 M74 MPH WOODS OK MESONET
&&
RCBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:12 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jul 18, 2:44 PM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Jul 18, 3:07 PM CDT | Special Weather Statement | OUN | Custer | 23 min |
| Jul 18, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 42 min |
| Jul 18, 3:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jul 18, 3:57 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 18, 4:01 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Jul 18, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jul 18, 4:35 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 25 min |
| Jul 18, 5:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 18, 5:04 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Jul 18, 5:05 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jul 18, 5:14 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 18, 5:31 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Jul 18, 5:34 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Jul 18, 5:50 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Jul 18, 5:59 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jul 18, 6:02 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Jul 18, 6:04 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Jul 18, 6:08 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jul 18, 6:32 PM CDT | Special Weather Statement | OUN | Washita | 28 min |
| Jul 18, 6:39 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| Jul 18, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 33 min |
| Jul 18, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 18, 6:52 PM CDT | Special Weather Statement | OUN | Tillman | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.